Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 172, NWS New Orleans, LA

June 23, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jun 23, 2021, 6:01 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 6:01 AM CDT (11:01 UTC)
Expired
Jun 23, 2021, 8:01 PM CDT
In force
14 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 6.93 ft at Jun 23, 2021, 8:00 AM CDT.

actionminormoderate051006/2306/2406/25
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

875 
WGUS44 KLIX 231101
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
601 AM CDT Wed Jun 23 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Boston St in Covington...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued later this morning.

&&


LAC103-240515-
/O.NEW.KLIX.FL.W.0172.210623T1101Z-210624T1026Z/
/CVEL1.1.ER.210623T0758Z.210623T1800Z.210624T0425Z.NO/
601 AM CDT Wed Jun 23 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Falaya River At Boston St in Covington.
* From this morning to late tonight.
* At 5:30 AM CDT Wednesday the stage was 6.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 8.0 feet 
  this afternoon. It will then fall below flood stage late this 
  evening.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$
1 follow-up statement
366 
WGUS84 KLIX 240101
FLSLIX

Flood Statement
National Weather Service New Orleans LA
801 PM CDT Wed Jun 23 2021

...The Flood Warning has been cancelled for the following river in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

LAC103-240215-
/O.CAN.KLIX.FL.W.0172.000000T0000Z-210624T0101Z/
/CVEL1.1.ER.210623T0758Z.210623T1800Z.210623T2019Z.NO/
801 PM CDT Wed Jun 23 2021

...The Flood Warning for the Bogue Falaya River At Boston St in 
Covington has been cancelled...

The Flood Warning is cancelled for
  the Bogue Falaya River At Boston St in Covington.
* At 7:30 PM CDT Wednesday the stage was 4.8 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected in the near future. 


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

KO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 23, 3:28 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 23, 3:28 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
328 AM CDT Wed Jun 23 2021

.SYNOPSIS...

Aloft, upper ridging over the Rockies, with a longwave trough over
about the eastern third of the country. Water Vapor imagery
indicates that drier air has pushed into the area from the north,
although it wasn't really noticeable in surface observations. A
subtle boundary was located somewhere around the Interstate 10
corridor, with main difference in airmasses being slightly cooler
and drier on the north side of it. For the first time in quite a
while, no precipitation noted on radar within our area of
responsibility. Temperatures and dew points generally in the 70s
across the area.

&&

.SHORT TERM...

No real indication of a shortwave moving into the area to trigger
convection today, so it will be more meso to microscale factors,
such as sea and lake breeze boundaries to produce thunderstorms.
Areal coverage of thunderstorms should be a bit less than what
we've seen the last couple of days, especially across the northern
third of the area. While the LIX 00z sounding had precipitable
water values in excess of 2 inches, the NAMBUFR sounding for
McComb has values in the 1.5 to 1.7 range this afternoon. We may
be a bit on the high side with PoPs for today, but our numbers are
in agreement with neighboring offices. Would also note that while
general QPF forecast doesn't carry any organized heavy rain, any
heavy rain that occurs in the Interstate 10 corridor could produce
problems as quite a few areas have seen close to a foot of rain in
the last 5 days.

Thursday and Friday are also likely to see somewhat limited
amounts of convection, mainly along sea/lake breeze boundaries, as
a small piece of the upper ridge to our west works its way into
the area. This will mainly be during the diurnally favorable
hours, afternoon on land and 2nd half of the night over coastal
waters.

Will trend high temperatures to the upper end of guidance, and
occasionally above guidance. Most guidance has been consistently a
few degrees on the cool side over the last week or so. Wouldn't be
surprised to see some areas in the lower 90s, especially tomorrow.
Overnight lows probably remaining in the lower/mid 70s for most of
the area. 35

&&

.LONG TERM (Saturday and beyond)...

Only minor tweaks made to the extended as previous forecast remains
in line with latest thinking and guidance. Amplified upper trough
remains entrenched in the middle of the country, leading to
continued favorable pattern for daily showers and thunderstorms as
local area position on the western periphery of the Bermuda high
continues to bring in Gulf moisture.

Expect to see a fairly typical diurnal fluctuation in rain chances.
Most days should see scattered showers beginning near the coast
during the morning hours and spreading inland throughout the day,
with the greatest rain chances during the afternoon hours.

Though rain chances will be high and moisture will be plentiful, the
transient nature of the convection should keep rain totals in check
most places. However, as is common this time of year, any given
thunderstorm could drop a quick inch or two of rain.

High rain chances and associated cloud cover should help keep
afternoon highs from rising much above 90. Overnight lows should
remain in the 70s. 95/DM

&&

.AVIATION (12z TAF package)...

Cigs will occasionally drop down to around FL010 feet as some
lower clouds move over terminals through about 14z. Patchy FG at
KMCB possible around sunrise. Conditions will be MVFR to VFR after
15Z today as TSRA gets fired up again, but areal coverage
expected to be considerably less than what has been observed over
the last few days. Conditions will improve after 00Z, with again a
small potential for patchy FG at KMCB toward 12z Thursday.

&&

.MARINE...

Main marine concern over the next few days will continue to be
the threat of thunderstorms. Prevailing winds will mostly top out
in the 10 to 15 knots range through the weekend, so am not really
anticipating any wind- related headlines over the coastal waters
through the end of the week and weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  73  91  72 /  40  10  50  10
BTR  91  74  92  74 /  60  10  60  10
ASD  90  74  91  74 /  70  10  60  20
MSY  90  78  92  77 /  70  20  60  10
GPT  88  76  88  75 /  60  20  60  20
PQL  87  73  88  73 /  60  20  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 11:01 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard3 hr
Jun 23, 1:52 PM CDTSpecial Weather StatementLIXLivingston38 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.